MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURNEY TIBIA BASE NP LT SZ 2; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. JOURNEY TIBIA BASE NP LT SZ 2; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Model Number 74022222
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code Injury (2348)
Date of Event 11/20/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after a tka procedure patient exhibited decreased range of motion in left knee with instability.A revision surgery was performed to exchange polyethylene and tibial component.
 
Additional Manufacturer Narrative
The devices, used in treatment were not returned for evaluation, reporting event could not be confirmed.A clinical evaluation was conducted and confirms no relevant clinical medical information was provided to conduct a thorough medical assessment.A review of complaint history on the listed parts revealed no prior complaints for the listed batches with the same failure mode.A review of the device history records for the listed batch did not reveal any deviation from the standard manufacturing processes.A review of the risk management file and instructions for use document for this failure mode was conducted.A review of the risk management file and instructions for use document for this failure mode was conducted.Possible causes could include but not limited to traumatic injury and articular surface geometry.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.

Brand Name
JOURNEY TIBIA BASE NP LT SZ 2
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9216077
Report Number1020279-2019-03695
Device Sequence Number16741354
Product Code JWH
UDI-Device Identifier03596010554383
UDI-Public03596010554383
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K042515
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number74022222
Device Catalogue Number74022222
Device Lot Number18AM23006
Initial Date Received by Manufacturer 09/25/2019
Supplement Date Received by Manufacturer09/25/2019
Initial Report FDA Received Date10/21/2019
Supplement Report FDA Received Date04/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age45 YR